Couldn't find what you looking for?

TRY OUR SEARCH!

Tylenol-Introduction

This is a North American brand of drugs advertised for relieving pain, reducing fever, and relieving the symptoms of cough, allergies, or cold. The active component of its original, flagship product, acetaminophen (known as paracetamol outside North America) is promoted as a painkiller.

Prevention of complications related to Tylenol

It should never be mixed with other medication, while that may be severely hazardous. Alcoholics should never take this medicine. Also, one should always consult a doctor and answer all the question he might have, in order to better determine the dosage and use.

Symptoms

After ingesting large doses of this drug, one might not be experiencing any symptoms for up to a day. The symptoms of Tylenol overdose are nausea (accompanied by vomiting), lack of appetite, abdominal pain and feeling ill. Other symptoms may include sweating, an upset stomach, or convulsions.

Complications

Being that, it is primarily metabolized in the liver, acetaminophen may overwhelm the way the liver functions. This is because it can cause elevations of liver enzymes in the blood suggesting injury to the liver. However, this is extremely rare.

It can harm the liver of those people who are alcoholics or have already had liver damage in the past. That is why, before using this medicine, one must consult a doctor an present him with any previous liver problems.

Over many years, it has been used countless times by many people and it has proven to be a safe and effective medication for treating pains and relieving fever symptoms, although it has shown to promote blood flow in some instances, which could be bad for people using blood thinners. However, if taken in excess amounts (overdose, whether on purpose or by accident), acetaminophen can cause life-threatening illness, and, sometimes, can lead to a coma.

The antidote to Tylenol overdose is N-acetylcysteine. It is most efficient when given within 8 hours of ingestion. It can prevent liver failure if given early on. That is why it is particularly essential that acetaminophen poisoning be recognized, and treated as early as possible.

Although it has been proven safe, risks should not be overlooked. It is possible that one might have liver problems. However, this happens only when an unusual amount of Tylenol has been ingested by the person. In that case, the person must go to the doctor immediately after this has happened, in order to prevent other problems that may occur due to the Tylenol overdose.

Your thoughts on this

User avatar Guest
Captcha